MAUDE Adverse Event Report: SYNTHES GMBH OPAL IMPLANT HOLDER STRAIGHT; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

SYNTHES GMBH OPAL IMPLANT HOLDER STRAIGHT; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 03.803.001
Medical Device Problem Codes Contamination /Decontamination Problem (2895); Compatibility Problem (2960)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/14/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Additional narrative: d4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that patient underwent an a & p lumbar fusion on (b)(6) 2024.The screw from the opal implant holder fell off to the sterile field and could no longer be used to hold the opal implant.There were two in the set.Procedure was completed successfully with no delay.There was no patient consequence.This report is for an opal implant holder straight.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: added: b14 (to capture dhr), d9, d4 (lot), h4 corrected: d4 (primary udi number), h3 h3, h6: photo investigation the photo investigation revealed that opal implant holder straight had foreign substances, the observed condition is likely due to improper cleaning/sterilization.The provided evidence was not sufficient to confirm the reported event of being unable to assemble.Functionality issues cannot be evaluated through a photo investigation.H3, h4, h6: product investigation the product was returned to medtech orthopaedics for evaluation.The medtech orthopaedics team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that opal implant holder straight was observed with foreign substances at the edge of the knob, the spring and the top plate were not received for evaluation.The potential cause of the observed condition can be due to improper cleaning/sterilization process and the potential cause of the missing components cannot be determined.A dimensional inspection for the opal implant holder straight was not performed as it does not apply to the complaint condition.A functional test was performed and the shaft was able to open and close when the knob is rotated in both directions.The complaint condition was not able to be replicated.As part of the medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed as the observed condition of the opal implant holder straight would contribute to the complained device issue.There is no indication that a design or manufacturing issue has caused the complaint condition.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history review (dhr): part# 03.803.001 synthes lot # h884627 supplier lot# h884627 release to warehouse date: sep-12-2019.Supplier:(b)(4).No ncrs were generated during production.Device history review (dhr): review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: h6: photo investigation: the product was not returned to depuy synthes, however photos were provided for review.The photo investigation revealed that opal implant holder straight had foreign substances , the observed condition is likely due to improper cleaning/sterilization.The provided evidence was not sufficient to confirm the reported event of unable to assemble.Functionality issues cannot be evaluated through a photo investigation.Since the device was not returned, a dimensional inspection cannot be performed.The overall complaint was confirmed as the observed condition of the opal implant holder straight would contribute to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history review (dhr): part#: 03.803.001, synthes lot#: h884627, supplier lot#: h884627, release to warehouse date: 12 sep 2019, supplier: (b)(4).No ncr's generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Additional information received and stating that: a.Was there any specific allegation against the unk - screws: spine-us? if yes, please provide details.No.B.Was other medical intervention required? if yes, please specify details.No.

Brand Name
OPAL IMPLANT HOLDER STRAIGHT
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
SYNTHES GMBH
luzernstrasse 19-21
zuchwil 4528
SZ  4528
Manufacturer (Section G)
MONUMENT
1101 synthes avenue
monument CO 80132
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key20169562
Report Number8030965-2024-10948
Device Sequence Number7058501
Product Code LXH
UDI-Device Identifier10705034722443
UDI-Public(01)10705034722443(10)H884627
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.803.001
Device Lot NumberH884627
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/15/2024
Supplement Date Received by Manufacturer09/12/2024
10/30/2024
Initial Report FDA Received Date09/09/2024
Supplement Report FDA Received Date09/23/2024
10/31/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/12/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - SCREWS: SPINE-US.
Patient SexUnknown